MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-70/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted in patient.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately, one month post initial procedure patient was identified with a type ib endoleak and was treated with an afx limb extension.Approximately, one year and three months post-secondary procedure aneurysm enlargement, an indeterminant endoleak and possible stent movement of the afx vela suprarenal were identified.It was noted an endoleak from the thoracic artery of the afx2 bifurcated stent graft.The patient was treated with implant of two afx vela suprarenal¿s.Angiography showed the same endoleak from the thoracic artery of the afx2 bifurcated stent graft; therefore, it was determined it was a type iiib endoleak.This was treated with implant of an endurant main body and an excluder led.The type iiib endoleak was successfully sealed.The previously event of type ib endoleak was reported under mfr #2031527-2020-00210.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak and sac growth events are unconfirmed due to a lack of relevant medical imaging.Procedure related harms, device, user, procedure or anatomy relatedness of these events could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.However, there were non-endologix stents present in the bilateral external iliac arteries, it is unclear if this contributed to the reported event.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents device iteration is afx2.Corrections: h6: method remove 3233 h6: conclusion remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10316964
Report Number2031527-2020-00213
Device Sequence Number2613182
Product Code MIH
UDI-Device Identifier00818009014566
UDI-Public(01)00818009014566(17)200816
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model NumberBEA28-70/I20-30
Device Lot Number1968612008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB (LN 1813196004); AFX VELA SUPRARENAL (LN 1776760004)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR